Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 24, 2013, 7:10 PM EDT for Orange County, New York. It was in force for 95 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 7:10 PM EDT (23:10 UTC)
- Expired
- Jun 24, 2013, 8:45 PM EDT
- In force
- 95 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Brookhaven radar (KOKX), 120 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:45 PM EDT | FLASH FLOOD | Woodbury, NY | WATER RESCUES ON INTERSTATE 87 NEAR MILE MARKER 49.7 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
594
WGUS51 KOKX 242310
FFWOKX
NYC071-250045-
/O.NEW.KOKX.FF.W.0017.130624T2310Z-130625T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 845 PM EDT...
* AT 703 PM EDT...2 TO 3 INCHES OF RAIN WAS ESTIMATED FROM A
THUNDERSTORM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4146 7400 4145 7399 4132 7402 4124 7437
4136 7438
$$
MET2 follow-up statements
920
WGUS71 KOKX 242335
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
735 PM EDT MON JUN 24 2013
NYC071-250045-
/O.CON.KOKX.FF.W.0017.000000T0000Z-130625T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
735 PM EDT MON JUN 24 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
CENTRAL ORANGE COUNTY...
AT 729 PM EDT...HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA.
ESTIMATES OF 2 1/2 TO 3 1/2 INCHES OF RAIN HAS FALLEN ACROSS THE
WARNED AREA AND FLASH FLOODING IS STILL LIKELY. THE FLASH FLOOD
WARNING REMAINS IN EFFECT UNTIL 845 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4146 7400 4145 7399 4132 7402 4124 7437
4136 7438
$$
MET721
WGUS71 KOKX 250039
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
839 PM EDT MON JUN 24 2013
NYC071-250048-
/O.EXP.KOKX.FF.W.0017.000000T0000Z-130625T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
839 PM EDT MON JUN 24 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR CENTRAL
ORANGE COUNTY...
RAIN HAS ENDED ACROSS ORANGE COUNTY NEW YORK AND FLOODING HAS
SUBSIDED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4146 7400 4145 7399 4132 7402 4124 7437
4136 7438
$$
METWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:30 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 24, 6:30 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 630 PM EDT MON JUN 24 2013 .SYNOPSIS... THE REGION REMAINS ON THE WEST PERIPHERY OF THE BERMUDA HIGH PRES THROUGH TUESDAY. A FRONT STALLS OVER THE AREA MID WEEK...WHILE ANOTHER FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON THURSDAY...AND MOVE VERY SLOWLY ACROSS THE AREA FROM FRIDAY THROUGH MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WATER VAPOR IMAGERY CONTINUES TO INDICATE A STRONG MID LEVEL SHORTWAVE PROGRESSING EASTWARD INTO THE REGION...WITH SCATTERED CONVECTION ALONG IT. THE MAIN THREAT IS AN ORGANIZING LINE OF CONVECTION OVER NW CT/LOWER HUDSON VALLEY WHICH IS HEADING INTO A MODERATELY UNSTABLE ENVIRONMENT. IT WILL SLIDE E/SE THIS EVENING. AS COLD POOL DEVELOPS...THIS WILL HAVE POTENTIAL TO BRING STRONG TO MARGINALLY SEVERE WIND GUSTS IN TO THE LOWER HUDSON VALLEY AND SOUTHERN CT. APPEARS THE LINE MAY REMAIN JUST N OF NYC...BUT WILL BE CLOSE. LINE ACROSS WESTERN NJ IS WEAKER AND HEADING INTO A MARGINALLY UNSTABLE ENVIRONMENT. HEAVY RAIN WITH ANY OF THESE THUNDERSTORMS...COULD RESULTING IN MINOR FLOODING OF ANY URBAN AND POOR DRAINAGE AREAS. OVERALL THINKING IS ONCE WE LOSE THE DAYTIME HEATING...THE STORMS THREAT SHOULD DISSIPATE. CONDITIONS SHOULD THEN BE DRY THE REST OF THE NIGHT...WITH PATCHY TO AREAS OF FOG POSSIBLE AFTER MIDNIGHT AS THE LOWER LEVELS REMAIN FAIRLY MOIST WITH THE PERSISTENT SOUTHWESTERLY FLOW. THE SW FLOW KEEPS WARM TEMPS IN THE AREA AS WELL...WITH TEMPS EXPECTED TO REMAIN AROUND 5 DEGREES WARMER THAN NORMAL. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR PORTIONS OF THE TRI STATE AREA THROUGH 11 PM TONIGHT. RIP CURRENTS...MODERATE RISK FOR RIPS ALONG ATLANTIC OCEAN SHORES THROUGH THIS EVENING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... A COUPLE MORE WARM AND HUMID DAYS IN STORE FOR THE TRI STATE. THE BERMUDA HIGH REMAINS IN PLACE THROUGH TUESDAY...KEEPING THE REGION ON THE WESTERN SIDE AND UNDER A SOUTHWESTERLY FLOW...USHERING IN WARM AND MOIST AIR. A SURFACE TROUGH SETTING UP BY THE AFTERNOON...MAINLY OVER THE INTERIOR REGION...COMBINED WITH MULTIPLE SHORTWAVES MOVING THROUGH WILL BRING ANOTHER CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS TUES AFTN. HOWEVER...THE MAIN UPPER LEVEL ENERGY IS EXPECTED TO REMAIN NORTH OF THE REGION...WHICH SHOULD KEEP ANY SEVERE WEATHER OUT OF THE CWA...AND MORE OVER NORTHERN NEW ENGLAND. DAY TIME HEATING PUSHING TEMPS INTO THE UPPER 80S...TO LOWER 90S ONCE AGAIN WILL PRODUCE PLENTY OF INSTABILITY TO FIRE UP ACTIVITY MAINLY IN THE AFTN AND EVENING. WILL CONTINUE THE HEAT ADVISORY FOR THE NYC COUNTIES AS WELL TO ACCOUNT FOR THE POSSIBILITY OF HEAT INDICES REACHING 95 FOR A PERIOD OF TIME TOMORROW AFTN. THE THREAT FOR CONVECTION WILL DIMINISH SLIGHTLY TOMORROW NIGHT WITH THE LOSS OF DAY TIME HEATING. BY WED...THE HIGH BEGINS TO RETREAT OUT OF THE AREA AS A TROUGH/WEAK COLD FRONT APPROACHES FROM THE NORTH...STALLS OVER THE AREA...AND THEN BEGINS TO LIFT BACK TO THE NORTH BY THURSDAY. THIS...COMBINED WITH MORE SHORTWAVES WILL KEEP THE CHC FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH WED NIGHT. THE SOUTHWESTERLY FLOW KEEPS WARM TEMPS IN THE REGION...AND HEAT INDICES WILL NEED TO BE MONITORED WITH THE HEAT ADVISORY POSSIBLY NEEDING TO BE EXTENDED INTO WED FOR NYC WITH ISO AREAS CURRENTLY SHOWING TO HIT 95 FOR A SHORT PERIOD WED AFTN. THE TEMPS WILL BE DEPENDENT UPON THE EXTENT OF ANY DEVELOPING PCPN/CONVECTION. AN AIR QUALITY ALERT IS IN EFFECT FOR ALL AREAS EXCEPT ORANGE AND PUTNAM COUNTY FOR TUESDAY FROM 11 AM UNTIL 11 PM. && .LONG TERM /THURSDAY THROUGH MONDAY/... A BLOCKING PATTERN WILL BECOME ESTABLISHED OVER NORTH AMERICA AS A STRONG UPPER RIDGE BUILDS OVER THE WESTERN STATES...WITH ANOTHER HIGH AMPLITUDE UPPER RIDGE BUILDING OVER THE WESTERN ATLANTIC. THIS WILL CAUSE AMPLIFICATION OF TROUGHING OVER THE EASTERN STATES...EVENTUALLY CUTTING OFF OFF OVER THE GREAT LAKES THIS WEEKEND. A FRONTAL SYSTEM APPROACHING FROM THE WEST IN ASSOCIATION WITH THIS TROUGH WILL APPROACH ON THU. AS THE BLOCKING PATTERN BECOMES BETTER ESTABLISHED...THE FRONT WILL BECOME ALIGNED WITH THE FLOW ALOFT RESULTING IN A VERY SLOW MOVEMENT INTO THE AREA FROM FRIDAY THROUGH SUNDAY...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WX. SCT TO NUMEROUS MAINLY AFTERNOON/EVENING TSTMS WILL HAVE POTENTIAL TO CAUSE FLASH FLOODING AND POSSIBLE SEVERE WX. SEE HYDROLOGY SECTION FOR FURTHER DETAILS. HIGH TEMPS ON THU SHOULD BE A FEW DEGREES ABOVE AVG...PUSHING 90 IN URBAN NE NJ. OTHERWISE...TEMPS FOR THE REMAINDER OF THE WEEK INTO EARLY NEXT WEEK WILL REMAIN NEAR AVG DURING THE DAY AND SLIGHTLY ABOVE AVG AT NIGHT. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... A WEAK TROUGH OF LOW PRESSURE WILL MOVE EAST OF THE AREA EARLY TONIGHT FOLLOWED BY ANOTHER TROUGH OF LOW PRESSURE FOR TUESDAY EVENING. MAIN CONCERN IS A LINE OF CONVECTION OVER WESTERN NJ AND ANOTHER OVER NW CT/LOWER HUDSON VALLEY...WHICH WILL SLIDE E/SE THROUGH THE WESTERN TERMINALS THIS EVENING WHILE GRADUALLY WEAKENING. STRONG WIND GUSTS AND HEAVY DOWNPOURS WILL BE MAIN THREAT. BRIEF IFR CIGS AND VSBY ARE POSSIBLE WITH TSTMS. TSTM ACTIVITY SHOULD DISSIPATE AFT 01Z. MVFR PATCHY FOG IS LIKELY 06Z-14Z AT COASTAL TERMINALS AND WHERE RAIN OCCURRED TODAY. TUESDAY...SEA BREEZES ARE FORECAST TO RE-DEVELOP BY 17Z AT KJFK WITH WINDS NEAR 190 DEGS AT 15-20 KT. SCT TSTMS ARE POSSIBLE TUE AFTN AND EVE. NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: W WINDS VARIABLE IN AND AROUND TSTMS. MOST LIKELY TIMING OF CONVECTION IS 00Z TO 01Z...IF IT HOLDS TOGETHER. KLGA FCSTER COMMENTS: W WINDS VARIABLE IN AND AROUND TSTMS. MOST LIKELY TIMING OF CONVECTION IS 00Z TO 01Z...IF IT HOLDS TOGETHER. KEWR FCSTER COMMENTS: W WINDS VARIABLE IN AND AROUND TSTMS. MOST LIKELY TIMING OF CONVECTION IS 23Z TO 01Z. KTEB FCSTER COMMENTS: W WINDS VARIABLE IN AND AROUND TSTMS. MOST LIKELY TIMING OF CONVECTION IS 23Z TO 01Z. MVFR FOG POSSIBLE 06Z-14Z. KHPN FCSTER COMMENTS: NW WINDS VARIABLE IN AND AROUND TSTMS. MOST LIKELY TIMING OF CONVECTION IS 23Z TO 01Z. KISP FCSTER COMMENTS: LOW PROBABILITY FOR CONVECTION THIS EVENING. .OUTLOOK FOR 18Z TUESDAY THROUGH FRI... .TUESDAY...SCT TSRA...HIGHEST N/W OF NYC TERMINALS. .TUESDAY NIGHT...MVFR OR LOWER POSSIBLE IN FOG/STRATUS. .WEDNESDAY...SCT TSRA...HIGHEST N/W OF NYC TERMINALS. .WEDNESDAY NIGHT...LINGERING TSTMS FOR EASTERN TERMINALS...OTHERWISE CHANCE FOR THUNDERSTORMS LOWERING. .THURSDAY-FRIDAY...CHANCE OF THUNDERSTORMS...HIGHEST FRIDAY FROM NEW YORK CITY NORTH AND WEST. && .MARINE... GENERALLY SUB-SCA CONDITIONS THROUGH TONIGHT. BRIEF GUSTS UP TO 25 KTS ARE POSSIBLE OVER THE WESTERN OCEAN ZONES LATE THIS AFTN...THOUGH WINDS WILL DIMINISH THIS EVENING. SW WINDS CONTINUE THRU TUE. SEAS BUILD TO AROUND 4 FT THRU WED. POSSIBLE 5 FT SEAS ON THE OCEAN WATERS BY WED WITH THE PERSISTENT SOUTHWESTERLY FLOW BUILDING UP THE SEAS. WINDS EXPECTED TO REMAIN LESS THAN 25 KTS DURING THIS TIME. STRENGTHENING S-SW FLOW AHEAD OF A SLOW MOVING FRONTAL SYSTEM MAY BRING ABOUT SCA CONDITIONS ON THE OCEAN THIS WEEKEND. MAINLY AFTERNOON/EVENING TSTMS WILL ALSO PRESENT A HAZARD FROM THU INTO THE WEEKEND. && .HYDROLOGY... ANY TSTMS THAT DEVELOP THIS EVENING THROUGH WED WILL BE CAPABLE OF PRODUCING LOCALLY HVY RAIN AND MINOR FLOODING. STORM MOTION TODAY WILL BE SEWD AT AROUND 15 MPH...WITH STORM MOTION ON TUE SEWD AT AROUND 10 MPH. A SLOW MOVING FRONTAL SYSTEM ALIGNED WITH DEEP LAYER SW FLOW ALOFT...IN TANDEM AN UNSTABLE ATMOSPHERE...VERY HIGH FREEZING LEVELS AND PW INCREASING TO 2 INCHES...LOOKS TO PRESENT A FLASH FLOODING THREAT FROM FRI THROUGH SUNDAY AND POSSIBLY INTO MON. WE WILL BEGIN TO MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...HEAT ADVISORY UNTIL 6 PM EDT TUESDAY FOR NYZ072>075-176-178. NJ...MARINE...NONE. && SYNOPSIS...GOODMAN/SEARS NEAR TERM...SEARS SHORT TERM...SEARS LONG TERM...GOODMAN AVIATION... MARINE...GOODMAN/SEARS HYDROLOGY...GOODMAN/SEARS
Hazardous weather outlook, Jun 24, 4:38 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 438 PM EDT MON JUN 24 2013 NYZ080-081-179-251000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 438 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN AREAS. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-251000- KINGS (BROOKLYN)-SOUTHERN QUEENS- 438 PM EDT MON JUN 24 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN AREAS. IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-251000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 438 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>074-176-251000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 438 PM EDT MON JUN 24 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-370-251000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM- 438 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND FREQUENT LIGHTING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 24, 5:10 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT MON JUN 24 2013
NYZ067-242145-
ORANGE-
510 PM EDT MON JUN 24 2013
...RAPIDLY DEVELOPING THUNDERSTORM IN NORTHEASTERN ORANGE COUNTY...
AT 508 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR
NEWBURGH...MOVING EAST AT 15 MPH.
PEOPLE IN NORTHEASTERN ORANGE COUNTY...INCLUDING NEWBURGH AND
GARDNERTOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7405 4159 7396 4159 7395 4157 7395
4154 7398 4152 7399 4146 7399 4144 7398
4143 7398 4147 7408 4160 7411 4161 7407
GOODMANSpecial weather statement, Jun 24, 5:31 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 531 PM EDT MON JUN 24 2013 NJZ004-006-104>108-NYZ072>075-176-178-250015- EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 531 PM EDT MON JUN 24 2013 ...STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL APPROACH URBAN NORTHEAST NEW JERSEY AND NEW YORK CITY EARLY THIS EVENING... AT 530 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF STRONG TO LOCALLY SEVERE THUNDERSTORMS MOVING EAST INTO WESTERN NEW JERSEY...JUST SOUTH OF INTERSTATE 80 AND ALONG INTERSTATE 78. THESE STORMS WILL ENTER URBAN NORTHEAST NEW JERSEY AFTER 630 PM...AND MOVE ACROSS NEW YORK CITY BETWEEN 7 PM AND 8 PM. THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS...HAIL... HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE IN THESE AREAS SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. GOODMAN
Special weather statement, Jun 24, 5:44 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT MON JUN 24 2013
CTZ005-242215-
NORTHERN FAIRFIELD-
544 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORM WILL IMPACT EXTREME NORTHERN
FAIRFIELD COUNTY...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAWLING...AND MOVING EAST AT 40 MPH.
THIS STORM WILL BE...
NEAR SHERMAN BY 555 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH
PER HOUR...COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4166 7349 4163 7349 4153 7344 4152 7346
4152 7353 4153 7353 4166 7353 4167 7351
GOODMANSpecial weather statement, Jun 24, 6:04 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 604 PM EDT MON JUN 24 2013 NYZ067-242300- ORANGE- 604 PM EDT MON JUN 24 2013 ...STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ORANGE COUNTY... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MILFORD...MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR UNIONVILLE BY 630 PM. NEAR FLORIDA BY 700 PM. PEOPLE IN SOUTHWESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...FLORIDA AND WARWICK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4135 7469 4142 7429 4121 7425 4121 7439 GOODMAN
Special weather statement, Jun 24, 6:23 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT MON JUN 24 2013
CTZ005-006-NYZ068-242330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
623 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FAIRFIELD...NORTHERN NEW
HAVEN AND PUTNAM COUNTIES...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAHNESTOCK STATE
PARK TO NEW MILFORD TO WATERBURY...OR ALONG A LINE EXTENDING FROM 8
MILES EAST OF BEACON TO NEW MILFORD TO WATERBURY...AND MOVING EAST AT
15 MPH.
THESE STORMS WILL BE...
NEAR LAKE CARMEL BY 650 PM.
NEAR WATERBURY BY 720 PM.
NEAR MERIDEN BY 730 PM.
PEOPLE IN NORTHERN FAIRFIELD...NORTHERN NEW HAVEN AND PUTNAM
COUNTIES...INCLUDING FAHNESTOCK STATE PARK...LAKE CARMEL...
WATERBURY...MERIDEN AND SOUTHBURY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7293 4156 7294 4155 7286 4158 7283
4158 7275 4148 7274 4146 7274 4140 7353
4147 7396 4150 7393 4153 7354 4156 7353
4157 7346 4150 7343 4152 7339 4148 7333
4151 7332 4152 7317 4156 7316 4159 7303
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:02 AM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 38 hr |
| Jun 24, 7:12 AM EDT | Marine Dense Fog Advisory | OKX | 3 hr | |
| Jun 24, 1:02 PM EDT | Special Weather Statement | OKX | Bronx, Nassau | 58 min |
| Jun 24, 1:33 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 42 min |
| Jun 24, 2:22 PM EDT | Areal Flood Advisory | OKX | Nassau | 83 min |
| Jun 24, 5:10 PM EDT | Special Weather Statement | OKX | Putnam | 35 min |
| Jun 24, 5:44 PM EDT | Special Weather Statement | OKX | Dutchess | 31 min |
| Jun 24, 6:04 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| Jun 24, 6:19 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 41 min |
| Jun 24, 6:45 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Westchester | 60 min |
| Jun 24, 6:54 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 81 min |
| Jun 24, 7:45 PM EDT | Special Weather Statement | OKX | Westchester | 60 min |
| Jun 24, 7:58 PM EDT | Special Marine Warning | OKX | 62 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.